I'm young, in High School, and, I guess you could blame this problem on teenage hormones. I've been very confused with my boyfriend recently. I only started dating less than a year ago, and the relationship I have now is the longest one I've had, and its been a bit over 2 months. He's been getting very jealous of me and, jealousy is a huge turn off.
Now, we're "taking a break." It seems that when I'm not with him I want him really bad but, when I get him back, I feel kind of apathetic. Today he told me that he was tired of it and if I ever wanted him back I would have to gain his trust again. I promised him that I would. I tend to "flirt," subconsciously, with other guys and this strongly discourages him.
What would be the explanation for this problem I'm having? Why do I want him when I don't have him?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.